MAUDE Adverse Event Report: TC ELECTRODE

TC ELECTRODE
Model Number 945-605
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Burn, Thermal (2530)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Associated importer report - (b)(4).
 
Event or Problem Description
According to the complaint received, a patient sensor burn from a tcpo2 sensor used with a tcm400 monitor was reported.A (b)(6) year-old female patient being treated for chronic refractory osteomyelitis was subjected to in-chamber treatment on (b)(6) 2019, where a tcm400 monitor was applied.On (b)(6) 2019, the patient came back from hyperbaric oxygen treatment and a wound was identified on her leg in the area where the sensor was placed.The patient was admitted to the wound care center where the wound currently is being treated.
 
Additional Manufacturer Narrative
The affected electrode was tested in a monitor and calibrated, hereafter it measured correctly.The tc-electrode will be sent to production for additional testing.
 
Additional Manufacturer Narrative
Based on the investigation performed of the electrode returned, the following is concluded.The electrode cable is damaged due to unknown mechanical forces or thermal power applied to the cable.The innerwires may have been short-circuited as aftermath effect of damaged cable.The electrode works as intended when the innerwires are not short circuited.The analysis has shown that short-circuited innerwires are unable to lead to any patient hazards or harms.Performed simulations have shown that the building safety mechanisms in the tcm400 monitor works as intended in a worse case scenario with the damaged electrode.Additional experiments with maximum possible currents have shown that the outer jacked temperature cannot be heated up to over safe 40 °c.Hereby, it is concluded that the damaged electrode, when used properly cannot be the root cause to the patient burn mark described in this complaint.The root cause cannot be determined.

Brand Name
TC ELECTRODE
Common Device Name
TC ELECTRODE
MDR Report Key8280617
Report Number3002807968-2019-00002
Device Sequence Number13939855
Product Code LPP
UDI-Device Identifier05700699456052
UDI-Public(01)05700699456052(10)TQ01
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K001866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number945-605
Device Catalogue Number945-605
Device Lot NumberTQ-01 027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer06/12/2019
09/23/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date06/27/2019
10/04/2019
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;